MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PROTECTIV PLUS SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT TERM

SMITHS MEDICAL ASD, INC. PROTECTIV PLUS SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT TERM
Model Number 306701
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use, the safety feature button that retracts the intravenous (iv) needle from the catheter failed.Further information indicated that the plastic catheter would not slide off the needle using the guide, which resulted in the nurse having to pull the needle out of the catheter without the needle being retracted.No patient injury was reported.
 
Additional Manufacturer Narrative
A picture was received from the customer to demonstrate the reported problem.No product sample was received; therefore, visual, and functional testing could not be performed.A device history record (dhr) review was not performed because the correct lot number was unknown.No root cause could be determined as the complaint could not be confirmed.No further action was required at this time as the the reported event was not confirmed.This remediation mdr was generated under protocol (b)(4)., as a result of warning letter cms# (b)(4).

Brand Name
PROTECTIV PLUS SAFETY IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT TERM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15292386
Report Number3012307300-2022-16157
Device Sequence Number7167196
Product Code FOZ
UDI-Device Identifier10351688071217
UDI-Public10351688071217
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2022
Device Model Number306701
Device Catalogue Number306701
Device Lot Number3894989
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2022
Initial Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown